MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2465
Medical Device Problem Codes Failure to Charge (1085); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the battery was wet due to leakage from the shower bag.When the battery was attempted to be charged, a red lamp would about about once a week.The shower bag and battery were exchanged.There was no indication that the bag was in inappropriate use at the time, and no damage to the shower bag was found.
 
Additional Manufacturer Narrative
Section e1: customer site was (b)(6).Manufacturer's investigation conclusion: the reported event of fluid ingress on the 14v li-ion battery (serial number: (b)(6)) was unable to be confirmed.The 14v battery returned in unremarkable physical condition.The battery went through a charge/discharge cycle, was inserted into a test universal battery charger, and was accepted for charge without issue.The battery was functionally tested with a test system controller, 14v battery clip, and mock circulatory loop and was found to operate as intended during analysis the root cause of the reported event was unable to be conclusively determined through this analysis.Battery inspection data was reviewed for the 14v battery, serial number (b)(6), revealing that the battery passed all inspection testing.Heartmate 3 left ventricular assist system (lvas) instructions for use (ifu),and the heartmate 3 patient handbook, are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 patient handbook section 4 ¿ ¿living with the heartmate 3¿ explains that the heartmate 3 system components, such as the 14v batteries must be kept dry at all times and to never swim or take baths.Section 2 of the ifu, entitled, ¿system operations,¿ states ¿if external system components have contact with water or moisture, the pump may stop.If a heartmate 3 patient is approved for showering, he or she must always use the shower bag during every shower.The shower bag protects external system components from water or moisture.¿ section 8 of the patient handbook ¿ ¿equipment storage and care¿ describe how to care for and clean all equipment, including the 14v batteries.Section 6 of the ifu¿ "patient care and management" explains how to use the shower bag properly with external components including the 14v li-ion battery.Heartmate 3 instructions for use section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and auditory), including red light displayed on the universal battery charger and the actions to take if the issue does not resolve.Section 10 of the patient handbook ¿safety checklists¿ instructs users to regularly inspect their equipment, including their 14v li-ion batteries, and to replace any equipment that appears damaged or worn.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23761364
Report Number2916596-2025-07654
Device Sequence Number18728304
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)SY157-B151(17)270605
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberSY157-B151
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age18 YR
Patient SexMale
Patient Weight38 KG